MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CV-47702-E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the doctor found the catheter leak during used on the patient." the device was replaced.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, two-lumen cvc for analysis.Signs of use in the form of biological material were observed on the sample.After performing functional testing, a small hole was observed on the catheter body.Microscopic examination confirmed the damage and revealed that the edges were smooth and pointed, which is damage consistent with contact with a sharp object (i.E.Needle, scalpel, scissors, etc.).The hole on the catheter body measured 36mm from the juncture hub.The catheter body length from the juncture hub to the distal tip measured 219mm, which is within the specification limits of 207mm-227mm per the catheter product drawing.The catheter body outer diameter measured 2.38mm, which is within the specification limits of 2.36mm-2.46mm per the catheter extrusion product drawing.A lab inventory syringe filled with water was attached to both extension lines and flushed.When flushing the distal line, water was observed leaking from a small hole on the catheter body.No leaks were observed when flushing the proximal line.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use".The ifu also states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a leaking catheter body was confirmed through analysis of the returned sample.Visual and functional analysis revealed a small hole on the catheter body.The appearance of the hole is consistent with damage due to contact with a sharp object (i.E.Needle, scalpel , scissors, etc.).Despite the damage, the sample met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19403830
Report Number3006425876-2024-00526
Device Sequence Number6861378
Product Code FOZ
UDI-Device Identifier10801902102536
UDI-Public10801902102536
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Catalogue NumberCV-47702-E
Device Lot Number71F22K2457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown